Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Have small stone in the gall bladder. On antibiotic for sore throat. What is causing elevating liver parameters?

User rating for this question
Very Good
Answered by

Practicing since : 1962
Answered : 693 Questions
Hi, i just got an LFT done and was going through the report. I had some queries pertaining the report.

As per the report, my liver parameters read as follows:
Serum Bilirubin: 0.4
Conjugated (Direct): 0.2
Unconjugated (Indirect): 0.2
S Alkaline Phosphatase: 151
Total Protein: 7.3
Albumin: 4
Globulin: 3.3

I am a regular gym goer and have whey protein shakes a couple of times during the day. I also have a small stone in the gall bladder. Thirdly, i have just completed a 5 day antibiotic course (Roxid-D) for a soar throat.

Request you to help me understand the cause of these elevated liver parameters.
Posted Sun, 25 Nov 2012 in Liver and Gall Bladder
Answered by Dr. Charles S Narasi 1 hour later
You stated that you just completed a course of antibiotics
for sore throat infection. Roxid-D belongs to the Erythromycin
family. Your liver tests show two of the liver enzymes elevated
although not very high. Normal Bilirubin, Total Protein slightly
low, but no elevation of Globulin levels. Alkaline phosphatase
is within normal range. I don't believe that your previously
treated Typhoid would have any effects on your liver tests
after four years.
If you are over weight,and if your Lipid levels (Triglycerides
and Cholesterol) are elevated, we have to think about a
condition called "Metabolic Syndrome" which is associated
with "Fatty Liver XXXXXXX and can cause liver enzymes to be high.
If you had Mononucleosis with sore throat, that could also
make your liver enzymes to go up. I have also seen people
that take body building protein powder drinks, sometimes
show elevated liver enzymes. Only way to tell, stopping this
supplement for a month and have a repeat blood test after
that and see if the liver enzymes come down.
Finally, a single gallstone probably is not causing the liver
enzymes to be high. If you suffered an acute attack of
gallbladder, you would be quite sick with fever,chills, nausea,
vomiting, severe right upper abdominal pain, yellow jaundice
Hope I have explained the reasons, so that you can discuss
with your own doctor.
I wish you well.
Above answer was peer-reviewed by
Follow-up: Have small stone in the gall bladder. On antibiotic for sore throat. What is causing elevating liver parameters? 1 hour later
Hello Doctor,

Thank you for such an informative answer. This really helps.

As you've mentioned cholesterol/triglycerides, i have a family history of heart patients. My cholesterol as well as triglyceride levels have been marginally high in the past. I did get a lipid profile done today along with the LFT. Following is the lipid profile report:
Serum Triglycerides: 129
Serum Cholesterol: 157
VLDL Cholesterol: 26
LDL Cholesterol: 113
HDL Cholesterol: 41

I am 5'8'' tall and weigh 67kgs.

Could you please let me know:
1. Could the elevation in SGOT/SGPT be drug induced?
2. Do i need to be worried about this?

The reason why i am asking these questions is that my family doctor is out of town for a couple of days and i wanted to asses the extent of concern.

Thank You.
Answered by Dr. Charles S Narasi 39 minutes later
Your lipid profile looks good.You are also
not over weight.
As I mentioned before drugs can cause liver
enzyme elevation. This includes acetaminophen
I am sure your doctor will do well to explain.
Wish you well.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor